Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 58, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Nov 21, 2006, 10:11 AM EST for 4 counties in Florida. It took effect at Nov 21, 2006, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2006, 10:11 AM EST (15:11 UTC)
- In effect from
- Nov 21, 2006, 11:00 AM EST
- Expired
- Nov 21, 2006, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 3.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -220 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 211511 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 1011 AM EST TUE NOV 21 2006 FLZ066-069>075-212300- /O.NEW.KMFL.FW.W.0058.061121T1600Z-061121T2300Z/ HENDRY-WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 1011 AM EST TUE NOV 21 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM UNTIL 6 PM EST THIS AFTERNOON. AREAS WITHIN THE RED FLAG WARNING ARE HENDRY...AND MOST OF COLLIER, BROWARD, MIAMI-DADE AND MAINLAND MONROE COUNTIES. DAYTIME MIXING OF DRY AIR DOWN TO THE SURFACE IS EXPECTED TO ALLOW RHS TO FALL TO BELOW 35 PERCENT FOR LONG DURATION ACROSS THESE AREAS THIS AFTERNOON. IN ADDITION, 20 FOOT WINDS IN SOME AREAS WILL REACH 15 MPH FOR AT LEAST A FEW HOURS DURING THE AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF MODERATELY STRONG WINDS IN SOME AREAS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 21, 5:25 AM EST, 4 hours 46 minutes earlier.
Area forecast discussion, Nov 21, 5:25 AM EST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
525 AM EST TUE NOV 21 2006
.DISCUSSION...
SO FAR THE FORECAST OF THE UPPER LEVEL CUTOFF LOW AND SURFACE LOW
NOW DEVELOPING JUST OFF OF THE CAROLINA COASTS HAS BEEN REALIZED.
A QUIKSCAT PASS AT 00Z ON TUESDAY CLEARLY INDICATED A LOW OFF THE
SOUTH CAROLINA COAST. THE WINDS IN THE ATLANTIC WATERS WERE WELL IN
LINE WITH LATEST GFS GUIDANCE. THE GUIDANCE HAS CONSISTENTLY BEEN
INDICATING SHOWER ACTIVITY OFF THE SOUTHWEST FLORIDA COAST AND
THIS HAS BEEN OCCURING DURING THE EARLY MORNING HOURS AND IS
EXPECTED TO CONTINUE TODAY AND PROBABLY TONIGHT.
THE PERSISTENT NORTHWESTERLY DRY LOW LEVEL FLOW OVER SOUTH FLORIDA
COULD RESULT IN NEAR RECORD LOW TEMPERATURES ACROSS THE MAJOR METRO
AREAS WEDNESDAY MORNING...EXCEPT FOR NAPLES.
THE FORECAST FOR SKY CONDITIONS TODAY WAS PROBLEMATIC IN THAT LOW
LEVEL CLOUDS CONTINUE TO DRIFT ON SHORE OFF THE GULF WATERS YET
WATER VAPOR IMAGERY INDICATES THAT DRY MID TO UPPER LEVEL AIR IS
MOVING SOUTHEAST ACROSS THE SOUTH FLORIDA PENINSULA...BUT WITH DAY
TIME HEATING ASSUMED CLOUDINESS MAY PERSIST BUT WOULD NOT BE
SURPRISED IF THINGS CLEAR UP SOME TOO.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE FCST PERIOD.
SCT-BKN050-070 SKIES ALONG WITH A NW WIND AVERAGING AROUND 10 KNOTS
WILL PREVAIL. /GREGORIA
&&
.MARINE...
ROUGH MARINE CONDITIONS EXPECTED AGAIN TODAY IN THE OFFSHORE GULF
WATERS AND IN THE GULF STREAM WATERS. FOR THE OFF SHORE GULF
WATERS...A COMBINATION OF AN ANTICIPATED WEST NORTHWEST SWELL AND
WIND GENERATED WAVES RESULTED IN FORECAST SEAS TO 6 TO 8 FEET IN
THE EXTREME OFF SHORE WATERS. FOR THE GULF STREAM SEAS EXPECTED TO
REMAIN OVER 7 FEET TODAY AND TONIGHT...I.E. IN THE 7 TO 9 FOOT
RANGE...DUE TO NORTHWESTERLY DIRECTION AND IN THE 15 TO 20 KNOT
RANGE.
A LONG PERIOD NORTHEASTERLY SWELL IS FORECAST TO ARRIVE IN THE
LOCAL ATLANTIC WATERS LATER ON THURSDAY. WITH THE LOW DEVELOPING
OFF THE COAST OF THE CAROLINAS...A NORTHEASTLY FETCH IS FORECAST
TO DEVELOP TO THE NORTHEAST OF THE LOW AND LATEST WAVE WATCH
GUIDANCE CLEARLY INDICATES A LONG PERIOD SWELL FORECAST TO ARRIVE
AT BUOY 10 EARLY THURSDAY...THEN FACTORING IN THE DELAY TO ARRIVE
IN OUR LOCAL ATLANTIC WATERS THE SWELL MAY ARRIVE THURSDAY
AFTERNOON. THERE WAS A GOOD QUICKSCAT PASS NEAR 00Z TUESDAY THAT
INDICATED THAT THIS SCENARIO LOOKS LIKELY AND THE LATEST GFS
GUIDANCE SEEMS TO REINFORCE IT. BASED ON LATEST
GUIDANCE...FORECASTING NEAR 3 FOOT SWELL TO ARRIVE IN PALM BEACH
COAST AND NEAR 2 FEET IN VICINITY OF MIAMI DADE BEACHES.
&&
.FIRE WEATHER...
DEWPOINTS HAVE FALLEN INTO THE UPPER 30S TO NEAR 40 ACROSS
THE AREA EARLY THIS MORNING. DEWPOINTS UPSTREAM ACROSS CENTRAL FL
ARE IN THE MID TO UPPER 30S...SO TRENDED DEWPOINTS DOWN TODAY TO THE
MID/UPPER 30S...MUCH HIGHER THAN GFS/NAM MOS AND CLOSER TO THE WRF.
WITH MAX TEMPS IN THE LOWER TO MID 60S EXPECTED...THIS YIELDS MIN
RHS NEAR 35 PERCENT ACROSS A LARGE PORTION OF THE AREA. ANOTHER
VERY TOUGH CALL ON WHETHER OR NOT A RED FLAG WARNING IS NEEDED FOR
THIS AFTERNOON. SHOULD DEWPOINTS FALL EVEN JUST ONE DEGREE LOWER
THAN FORECAST...THEN LONG DURATION OF CRITICAL RHS COULD BE MET.
HOWEVER...SHOULD MAX TEMPS TURN OUT A DEGREE LOWER THAN FCST...THEN
CRITERIA WOULD NOT BE MET. THIS IS HOW CLOSE IT IS. FOR NOW THE
HIGHEST PROBABILITY IS FOR CRITERIA TO BE MET FOR JUST A FEW HOURS
MAINLY ACROSS SOUTHERN AREAS...SO WILL GO WITH THIS. TRENDS WILL
NEED TO BE CLOSELY WATCHED THROUGH THIS AFTERNOON. MIN RHS OVER THE
NEXT FEW DAYS AGAIN WILL DROP INTO THE 30S BEFORE REBOUNDING LATE IN
THE WEEK. /GREGORIA
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 64 41 67 48 / 10 10 10 10
FORT LAUDERDALE 65 44 67 49 / 10 10 10 10
MIAMI 65 44 67 55 / 10 10 10 10
NAPLES 63 48 66 52 / 20 20 20 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST WEDNESDAY
FOR COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD
BEACH, FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN
REEF, FL EXTENDING FROM 20 NMTO THE TERRITORIAL WATERS OF
THE BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EST THIS
EVENING FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA
BEACH, FL OUT 20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE, FL OUT 20 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM EST THIS
EVENING FOR GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
FL EXTENDING FROM20 TO 60 NM.
&&
60Hazardous weather outlook, Nov 21, 5:48 AM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 548 AM EST TUE NOV 21 2006 FLZ063-066>075-212300- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 548 AM EST TUE NOV 21 2006 ...NEAR RECORD LOW TEMPERATURES TONIGHT... ...SMALL CRAFT ADVISORY GULF STREAM AND OFFSHORE GULF WATERS... ...MODERATE RISK OF RIP CURRENTS GULF COAST BEACHES TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: LOW TEMPERATURES TONIGHT ARE EXPECTED TO FALL INTO THE UPPER 30S INTERIOR TO THE LOWER TO MIDDLE 40S AT THE COASTS. THIS IS CLOSE TO RECORD LOWS ACROSS MUCH OF THE AREA. MINIMUM WIND CHILLS READINGS IN THE MID 30S TO LOWER 40S ARE EXPECTED OVERNIGHT. RIP CURRENTS: A MODERATE ONSHORE WIND FLOW ACROSS THE GULF WATERS WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE LOCAL GULF COAST BEACHES TODAY. WAVES: SEAS IN THE GULF STREAM AND OFFSHORE GULF WATERS WILL BE AT OR ABOVE 7 FEET TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES WILL CONTINUE QUITE COLD WEDNESDAY NIGHT WITH LOWS FALLING TO NEAR 40 INLAND TO THE 40S TO LOWER 50S AT THE COAST. TEMPERATURES WILL MODERATE THROUGHOUT THE REST OF THE WEEK AHEAD. SEAS IN THE GULF STREAM WILL CONTINUE NEAR OR ABOVE 7 FEET OVER THE NEXT SEVERAL DAYS, DUE TO A CONTINUED NORTHWEST WIND FLOW. THIS WIND FLOW COULD LEAD TO RIP CURRENT FORMATION ALONG THE GULF COAST BEACHES AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. GREGORIA
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 1:54 PM EST | Wind Chill Advisory | MFL | Broward, Miami-Dade, Palm Beach | 14 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.